Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 27, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 24, 2021, 10:59 PM CDT for 4 counties in Alabama. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2021, 10:59 PM CDT (03:59 UTC)
- Expired
- Mar 24, 2021, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Clarke County, AL, Mobile County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 67 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 11:15 PM CDT | HAIL 0.7 | Malcolm, AL | CORRECTS PREVIOUS HAIL REPORT FROM MALCOLM. DIME SIZE HAIL REPORT FROM NEWS MEDIA ON TWITTER. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted.
518
WUUS54 KMOB 250359
SVRMOB
ALC003-025-097-129-250445-
/O.NEW.KMOB.SV.W.0027.210325T0359Z-210325T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1059 PM CDT Wed Mar 24 2021
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Mobile County in southwestern Alabama...
Northwestern Baldwin County in southwestern Alabama...
Southeastern Washington County in southwestern Alabama...
South central Clarke County in southwestern Alabama...
* Until 1145 PM CDT.
* At 1059 PM CDT, a severe thunderstorm was located 5 miles east of
Citronelle, moving east at 30 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Citronelle, Mount Vernon, Calvert, McIntosh and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3115 8827 3142 8784 3133 8778 3131 8778
3130 8776 3113 8766 3102 8821
TIME...MOT...LOC 0359Z 249DEG 27KT 3112 8814
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
411
WWUS54 KMOB 250415
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1115 PM CDT Wed Mar 24 2021
ALC097-250424-
/O.CAN.KMOB.SV.W.0027.000000T0000Z-210325T0445Z/
Mobile AL-
1115 PM CDT Wed Mar 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOBILE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3112 8794 3115 8794 3115 8797 3117 8797
3117 8799 3114 8802 3114 8811 3122 8813
3142 8784 3133 8778 3131 8778 3130 8776
3113 8766 3110 8796
TIME...MOT...LOC 0414Z 245DEG 34KT 3123 8790
$$
ALC003-025-129-250445-
/O.CON.KMOB.SV.W.0027.000000T0000Z-210325T0445Z/
Baldwin AL-Washington AL-Clarke AL-
1115 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN BALDWIN...SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL
CLARKE COUNTIES...
At 1114 PM CDT, a severe thunderstorm was located 8 miles east of
McIntosh, or 18 miles south of Jackson, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Calvert and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3112 8794 3115 8794 3115 8797 3117 8797
3117 8799 3114 8802 3114 8811 3122 8813
3142 8784 3133 8778 3131 8778 3130 8776
3113 8766 3110 8796
TIME...MOT...LOC 0414Z 245DEG 34KT 3123 8790
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$317
WWUS54 KMOB 250430
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1130 PM CDT Wed Mar 24 2021
ALC129-250440-
/O.CAN.KMOB.SV.W.0027.000000T0000Z-210325T0445Z/
Washington AL-
1130 PM CDT Wed Mar 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3133 8778 3131 8778 3130 8776 3113 8766
3112 8794 3116 8795 3121 8795 3123 8793
3126 8798 3127 8795 3129 8795 3131 8796
3131 8793 3134 8792 3132 8791 3136 8789
3138 8789 3142 8784
TIME...MOT...LOC 0430Z 247DEG 38KT 3125 8783
$$
ALC003-025-250445-
/O.CON.KMOB.SV.W.0027.000000T0000Z-210325T0445Z/
Baldwin AL-Clarke AL-
1130 PM CDT Wed Mar 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN BALDWIN AND SOUTH CENTRAL CLARKE COUNTIES...
At 1130 PM CDT, a severe thunderstorm was located 11 miles east of
McIntosh, or 18 miles south of Jackson, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Baldwin and south central Clarke Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3133 8778 3131 8778 3130 8776 3113 8766
3112 8794 3116 8795 3121 8795 3123 8793
3126 8798 3127 8795 3129 8795 3131 8796
3131 8793 3134 8792 3132 8791 3136 8789
3138 8789 3142 8784
TIME...MOT...LOC 0430Z 247DEG 38KT 3125 8783
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 10:50 PM CDT, 9 minutes earlier.
Area forecast discussion, Mar 24, 10:50 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1050 PM CDT Wed Mar 24 2021
.NEAR TERM /Now Through Friday/...An upper trof, the axis of which
extends mainly from New Mexico into northern Mexico, advances into
Oklahoma/Texas overnight. The upper trof takes on a negative tilt
on Thursday while moving to the mid Mississippi River valley, then
continues into the eastern Great Lakes through Friday morning. An
associated surface low brings a cold front across the lower
Mississippi River valley Thursday afternoon which then moves slowly
through the forecast area Thursday night. Within a southwest flow
aloft over the region, a series of shortwaves shift from currently
over the forecast area lift well north of the area overnight, and
expect current high coverage of precipitation over much of the
area to gradually diminish. Model soundings show that
unfavorable low level lapse rates develop overnight within at
least the lowest 2-3 kft, along with a mid level cap forming.
During the overnight hours, model soundings also show significant
drying occurring above 750 mb, likely in response to subsidence in
the wake of the shortwaves exiting to the north. The low level
jet will have meanwhile strengthened significantly overnight to
35-45 knots. See that there is some potential for a strong storm
or two until about midnight, after which trends seen in model
soundings should bring about a temporary end to the potential for
strong storms.
As the upper trof takes on a negative tilt, this brings a region
of strong deep layer lift mainly across much of Mississippi and
northern Alabama through the day on Thursday. While the strongest
deep layer lift is expected to pass mainly northwest and north of
the area, the forecast area will still see sufficient forcing
generally north of I-65 to support likely to categorical pops
during the day, with chance pops expected over the remaining
portion. In response to the deep layer lift along with daytime
heating, model soundings show the unfavorable low level lapse
rates/mid level cap are quickly eroded/overcome north of I-65 in
the morning. Over the remainder of the area, there's uncertainty
with how long the mid level cap will be able to suppress deep
convection. MLCAPE values of 2000-2500 J/kg will be realized by
mid morning over Wayne and Choctaw counties and over the portion
of the area generally north of I-65 by midday, while further east
MLCAPE values of 1500-2000 J/kg are possible. The low level jet
reaches a peak of 40-55 knots by midday Thursday which continues
through the afternoon hours. This results in very high favorable
shear profiles along with 0-3 km helicity values of 200-400 m2/s2.
For this environment, the Storm Prediction Center has an
Enhanced/Moderate Risk over the northwesternmost portion of the
forecast area on Thursday (with a Slight Risk for most of the
remainder of the area), and this higher level risk area could be
expanded to include more of the area, depending on the strength of
deep layer forcing.
The cold front which meanwhile approached from the west will move
slowly through the area Thursday night, and until the strong low
level jet/instability subsides, this will support at least some
continued potential for severe storm development through the early
evening hours, after which the potential decreases quickly. For
Friday, the weak frontal boundary returns northward through the
area with a light southerly flow developing, and have gone with
slight chance to chance pops. Have continued with a Wind Advisory
for the entire area from 4 am to 10 pm Thursday due to southerly
winds of 15 to 25 mph with gusts to 40 mph possible. A Flash Flood
Watch remains in effect for southeast Mississippi and
southwestern Alabama, although have cancelled the watch for
Baldwin county Alabama and Escambia county Florida as additional
rainfall amounts are not expected to support a flooding risk.
While some heavy rain is possible through shortly after midnight,
rainfall amounts overnight trend lower, and also look lower
overall for Thursday into Thursday night. Consequently, the
remainder of the Flash Flood Watch may be able to be cancelled
later on tonight. A High Risk of rip currents continues through
the weekend, and a High Surf Advisory is in effect until 7 am
Friday. A Coastal Flood Advisory also remains in effect until 1 am
Friday. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through late Thursday night for ALZ051>053-261-
263-265.
Wind Advisory from 4 AM to 10 PM CDT Thursday for ALZ051>060-
261>266.
Coastal Flood Advisory until 1 AM CDT Friday for ALZ263>266.
High Rip Current Risk through Sunday afternoon for ALZ265-266.
High Surf Advisory until 7 AM CDT Friday for ALZ265-266.
FL...Wind Advisory from 4 AM to 10 PM CDT Thursday for FLZ201>206.
Coastal Flood Advisory until 1 AM CDT Friday for FLZ202-204.
High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
High Surf Advisory until 7 AM CDT Friday for FLZ202-204-206.
MS...Flash Flood Watch through late Thursday night for MSZ067-075-076-
078-079.
Wind Advisory from 4 AM to 10 PM CDT Thursday for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 7 AM CDT Friday for GMZ630>632-650-
655-670-675.
Small Craft Advisory from 4 AM Thursday to 7 AM CDT Friday for
GMZ633>636.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 24, 8:15 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
815 PM CDT Wed Mar 24 2021
MSZ075-078-250215-
Stone MS-Perry MS-
815 PM CDT Wed Mar 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN PERRY AND STONE COUNTIES UNTIL 915 PM CDT...
At 814 PM CDT, the strong thunderstorms were located along a line
extending from 8 miles south of Poplarville to 8 miles west of Lyman,
and moving northeast at 45 mph.
Wind gusts of 40 mph will be possible with these storms.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8934 3091 8914 3122 8914 3091 8886
3091 8889 3088 8888 3068 8903 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 0114Z 205DEG 38KT 3072 8949 3048 8927Special weather statement, Mar 24, 9:17 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
917 PM CDT Wed Mar 24 2021
MSZ075-076-078-079-250315-
Stone MS-Perry MS-Greene MS-George MS-
917 PM CDT Wed Mar 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WESTERN GEORGE...SOUTHERN PERRY...SOUTHWESTERN GREENE AND
STONE COUNTIES UNTIL 1015 PM CDT...
At 916 PM CDT, the strong thunderstorms were located along a line
extending from near McHenry to 7 miles east of Wiggins to 17 miles
southwest of Lucedale, and moving northeast at 40 mph.
Wind gusts of 40 mph will be possible with these storms.
Locations impacted include...
Wiggins, Lucedale, Perkinston, McHenry, Beaumont and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8917 3091 8914 3115 8914 3120 8868
3100 8847 3073 8885 3073 8888 3072 8889
3067 8903 3068 8924 3065 8924 3065 8932
TIME...MOT...LOC 0216Z 229DEG 34KT 3072 8918 3086 8901 3078 8884Special weather statement, Mar 24, 10:19 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1019 PM CDT Wed Mar 24 2021
ALZ052-261-MSZ076-079-250415-
Washington AL-Mobile Inland AL-Greene MS-George MS-
1019 PM CDT Wed Mar 24 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE...SOUTHERN WASHINGTON...NORTHEASTERN GEORGE AND
SOUTHEASTERN GREENE COUNTIES UNTIL 1115 PM CDT...
At 1019 PM CDT, the strong thunderstorm was located 10 miles
southeast of Leakesville, moving northeast at 45 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Citronelle, Chatom, Leakesville, Deer Park, Tibbie, Calvert,
Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3153 8833 3126 8799 3115 8797 3089 8851
3102 8866
TIME...MOT...LOC 0319Z 236DEG 38KT 3103 8846The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:19 PM CDT | Special Weather Statement | MOB | Washington | 56 min |
| Mar 24, 11:13 PM CDT | Areal Flood Advisory | MOB | Clarke, Mobile, Washington | 3 hr |
| Mar 24, 11:32 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe | 43 min |
| Mar 25, 12:11 AM CDT | Special Weather Statement | MOB | Monroe | 49 min |
| Mar 25, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 25 min |
| Mar 25, 1:18 AM CDT | Special Weather Statement | MOB | Conecuh | 57 min |
| Mar 25, 1:30 AM CDT | Special Weather Statement | MOB | Crenshaw | 45 min |
| Mar 25, 1:38 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 23 min |
| Mar 25, 2:25 AM CDT | Special Weather Statement | MOB | Conecuh | 50 min |
| Mar 25, 2:51 AM CDT | Special Weather Statement | MOB | Butler | 39 min |
| Mar 25, 7:05 AM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Mar 25, 7:36 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 24 min |
| Mar 25, 6:20 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 40 min |
| Mar 25, 6:58 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.